MAUDE Adverse Event Report: BAUSCH + LOMB 23GA COMBINED VITRECTOMY PACK WITH VALVES AND AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23GA COMBINED VITRECTOMY PACK WITH VALVES AND AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in china reported that during procedure the vitrectomy cutter could not cut well.The aspiration rate was significantly reduced but continued with many bubbles in the suction pipe.They replaced the cutter and continued with a new one.There was no patient injury.
 
Additional Manufacturer Narrative
The product has been requested but not yet received.The device history was reviewed and found to meet manufacturing specifications.This investigation is ongoing.
 
Additional Manufacturer Narrative
The product has been requested but not yet received.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is ongoing.
 
Additional Manufacturer Narrative
The product was returned and evaluated.One opened bl5423wv pack from lot x7171 was returned.The expiration date on the label is 2026-apr-19.Visual inspection found the vit cutter tip protector was in place, as it should be.However, the needle was bent.The port window was in the open position with what looks like dried blood around it.The cutter tubing was dirty with fluid and what looked like blood inside the aspiration line.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not aspirate, and the inner needle did not move.The tubing fell off the back of the cutter during testing.It should be noted that loose tubing could contribute to poor cutting and aspiration.Due to the evidence of use, it could not be determined when the needle became bent or when the tubing became loose.This investigation is complete.

Brand Name
23GA COMBINED VITRECTOMY PACK WITH VALVES AND AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
st. louis, MO 63122
6362263089
MDR Report Key22896304
Report Number0001920664-2025-00101
Device Sequence Number12258729
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)260419(10)X7171
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberBL5423WV
Device Lot NumberX7171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/10/2025
10/20/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/03/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown